MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55750047540
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code Unspecified Nervous System Problem (4426)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a spinal product used in oblique lumbar interbody fusion (olif) spinal therapy for spinal canal stenosis.It was reported that after the procedure the screws were deviated.There is a possibility of l5 root symptoms after surgery and prolonged hospitalization to fix again through revision surgery.No further complications or symptoms were reported.Additional information has been received via manufacturer representative that all the reported screws were deviated after initial surgery and were explanted in the revision surgery.The lot numbers of the reported products are unknown.Additional information has been received via manufacturer representative that as a result of the verification, it became clear that it was a human error.In a lateral decubitus position, a cage was inserted using the olif at this hospital, and then the percutaneous pedicle screw (pps) was performed as is in a lateral decubitus position.Upon navigation after the cage insertion, the vertebral body moves due to the cage, so the o-arm imaging was performed again navigation was used; accidentally selected the o-arm imaging data before inserting the cage on the navigation even during pps, and the screw was inserted unnoticed as is.Therefore, it was decided that even though the screw insertion was accurate on the navigation system, it was actually deviating.Re-operation was completed successfully.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information has been received via manufacturer representative that the 3 dislodged screws were re-implanted in the revision surgery.The products will not be returned as they are implanted.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15786838
Report Number1030489-2022-01031
Device Sequence Number17537507
Product Code NKB
UDI-Device Identifier00643169749092
UDI-Public00643169749092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55750047540
Device Catalogue Number55750047540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown